Recent T3 results

Today I've got my latest blood results and am wanting advice regarding medication. I am currently on 150mcg Levi. I've been feeling dreadful, no energy, sleeping 10-11 hours at night, aches and pains and shortness of breath. Any advice is muchly appreciated. I saw my endocrinologist in February who recommended therapeutic T3 if my t3 levels didnt improve. My levels have dropped on latest result.

TSH 0.16 (0.55-4.8)

Free T4 9 (9-23)

Free T3 2.6 (3.5-6.5)

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

15 Replies

oldestnewest
  • Traceydg,

    FT4 is bottom of range so it isn't a great surprise that your FT3 is below range. I'd say you need Levothyroxine dose increasing to raise FT4 and T3 to raise FT3. It's unlikely both will be increased at the same time.

    It may be worth asking your endo or GP to do a coeliac screen to rule out gluten intolerance causing malabsorption of Levothyroxine as your FT4 and FT3 are so low on 150mcg.

  • Dr won't increase my thyroxine as it is below normal range. I don't know what to do 🙁

  • Traceydg,

    Do you mean the endo who said s/he would recommend a therapeutic dose of T3 if your T3 didn't improve?

  • My endo said if my T3 didn't improve he recommended therapeutic therapy t3. My levels have dropped but my own go says result is fine and no action needed.

  • Traceydg,

    Most GPs don't adjust dose/s when patient is under the care of an endocrinologist and many GPs can't prescribe T3 without recommendation from a NHS endocrinologist. When do you next see your endocrinologist?

  • It was a private consultation so I don't have another appointment with him. He did send a letter to my go saying if no improvement to try T3, maybe GP hasn't known about the recommendation when marking the results

  • Traceydg,

    Your GP is not obliged to prescribe according to your private endo's recommendation. Your levels aren't fine at all. Your GP should increase dose and investigate whether you have coeliac disease causing malabsorption of Levothyroxine. If your GP won't increase dose you need to make another appointment with your endo or buy T3 online and self medicate.

  • Yes my endo increased my thyroxine to 150 and repeat bloods after 4 months. If no improvement with T3 levels he recommended trying T3 meds but my doctor at the surgery says the levels are ok and no suggestion of trying t3

  • I thought the doctor had to take the Endocrinologist's recommendations. Where do these doctors get their qualifications???:-

    Free T4 9 (9-23)

    Free T3 2.6 (3.5-6.5)

    Your results - FT4 at bottom of range and FT3 below range. Something is not right.

    You are on too low a dose as FT4 is bottom of range and FT3 below. What on earth is going on? I would phone the endocrinologist. Your body cannot work at all if both FT4 and FT3 isn't sufficient to enable your body to function.

  • It does look like there is something wrong with absorption. Do you leave an hour after taking levothyroxine before eating anything? It sounds like a good suggestion to test for coeliac gluten intolerance. You could also check that you're not intolerant to any of the fillers in the tablets.

  • I've always taken it at the same time since 2013. If thyroxine is reducing my tsh surely I'm absorbing it

  • I would expect your free T4 to be higher than that on 150mcg. What brand of levo are you taking?

  • I'm on ALMUS. My T4 and T3 have reduced on a higher level of thyroxine

  • I'm on ALMUS

  • Just to rule out anything else have a read on the Thyroid Uk page as lots of useful info and some things to do and things not to do. PleSe make sure you tick all the boxes to make sure nothing is interfering with your medication. That would mean you would need to take a much higher dose to get things to work properly where as following the advice some of which may well be new to you then your dosing cbe tailored better to your needs and not concern anyone because of looking a so high at the present.

You may also like...